Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 26, NWS Memphis, TN

March 31, 2001Cross County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2001, 3:05 PM CST for Cross County, St. Francis County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 31, 2001, 3:05 PM CST (21:05 UTC)
Expired
Mar 31, 2001, 3:45 PM CST
In force
40 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cross County, AR, St. Francis County, AR

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:10 PM CSTHail 0.75Wynne, ARHail accumulated as much as 8 -10 inches in a mile long swath. Some peach trees were damaged by the hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 312107
SVRMEM

ARC037-123-312145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CST SAT MAR 31 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS

* UNTIL 345 PM CST.

* AT 303 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  WYNNE...MOVING SOUTHEAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 345 PM CST INCLUDE...
  CALDWELL...
  FORREST CITY...
  MADISON...
  WIDENER...
  NEW HOME...

.LARGE HAIL IS LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3534 9084 3511 9097 3490 9063 3515 9041

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:27 AM CST, 11 hours 38 minutes earlier.

Area forecast discussion, Mar 31, 3:27 AM CST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CST SAT MAR 31 2001

EXPECTING KNQA WSR-88D RADAR TO BE DOWN UNTIL PROBABLY 31/18Z.

WEAK PRESSURE PATTERN ACROSS CWA AT PRESENT. LIGHT WINDS AND ABUNDANT
MOISTURE HOLDING CLOUDS/FOG ACROSS THE AREA. MAY BE SOME SUNSHINE
TODAY...BUT MOSTLY CLOUDY SHOULD BE THE RULE. COLD FRONT ASSOCIATED
WITH NORTHERN PLAINS TROF WILL APPROACH THE AREA LATE AFTERNOON/THIS
EVENING. INSTABILITY IS AVAILABLE WITH FORECAST LI OF -3 AT MEM AT
00Z...BUT DEEP MOISTURE AND SHEAR RATHER LIMITED. POPS WILL BE IN THE
LOW LIKELY RANGE (60) WITH FROPA. AIRMASS DRIES RAPIDLY AFTER
FROPA...SO SUNDAY SHOULD BE SUNNY...IF A LITTLE BREEZY. MAY BE A
LITTLE BIT OF MID-LEVEL MOISTURE SUNDAY NIGHT FOR A FEW CLOUDS.
SPC MENTIONING POTENTIAL FOR ISOLATED CONVECTION WITH WARM
ADVECTION SUNDAY NIGHT...BUT CHANCES RATHER LOW. WINDS QUICKLY COME
AROUND TO THE SOUTH SUNDAY EVENING PREVENTING A FREEFALL IN
TEMPERATURES.

EXTENDED...NEW AVN/MRF A LITTLE QUICKER WITH NEXT PRECIP EVENT.
ADDED MENTION FOR TUESDAY NIGHT...AND EXPECT PRECIPITATION TO BE
DONE BY MID-DAY ON WEDNESDAY. TEMPERATURES ABOVE NORMAL FOR MOST OF
EXTENDED PERIOD.  10

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:46 PM CSTSevere Thunderstorm WarningMEGCrittenden, St. Francis44 min
Mar 31, 4:58 PM CSTSevere Thunderstorm WarningMEGLee, Phillips47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.